# SDR 2023FA0000254

- Difficulty date: May 10, 2023
- Submitted: May 10, 2023
- Operation: General aviation
- Aircraft: N53036
- Make and model: Cessna 177RG
- Aircraft serial: 177RG1330
- Aircraft time: 4,540 hours
- System (JASC): 6100 · Propeller System
- Part: Bolt
- Part number: 20430156
- Condition: Cracked
- Location: Zone 700
- Part time: 4,540 hours
- Component: Drag Link Assy., Cessna
- Component part number: 20430081
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS DELIVERED TO MAINTENANCE FACILITY BY OWNER FOR ENGINE, PROP, AND GOVERNOR REMOVAL AND OVERHAUL OF EACH. HE MADE THE ADDITIONAL REQUEST THAT THE ENGINE MOUNT BE REMOVED AND SHIPPED TO A WELDING REPAIR STATION FACILITY FOR IRAN AND NEW PAINT OR POWDER COAT. IN ORDER TO REMOVE THE ENGINE MOUNT, THE NOSE LANDING GEAR HAD TO BE REMOVED FIRST. IN THE COURSE OF DISCONNECTING AND REMOVING THE NOSE GEAR STRUT AND DRAG BRACE, IT WAS NOTED THAT THE CENTER GREASE BOLT (CESSNA P/N 2043015-6) BETWEEN THE UPPER (AFT) AND LOWER (FWD) DRAG BRACES COULD SPIN ON ONE SIDE WITHOUT SPINNING THE OTHER SIDE. AFTER DOWNLOCK TENSION WAS RELEASED, ONE HALF OF THE GREASE BOLT FELL OUT; IT WAS COMPLETELY SHEARED THROUGH THE MIDDLE GREASE GALLERY HOLES. AFTER FURTHER DISASSEMBLY, THE FORWARD GREASE BOLT (CESSNA P/N 2043015-5) BETWEEN THE LOWER DRAG BRACE AND THE NOSE GEAR STRUT ITSELF WAS EXAMINED. FAINT CRACKS APPEARED TO EXIST IN SAME LOCATION. ALTHOUGH NOT COMPLETELY SHEARED, CRACKS WERE CONFIRMED VIA MAGNAFLUX NDT INSPECTION. AIRCRAFT HAS NO KNOWN DAMAGE HISTORY.
